Wednesday, March 15, 2017

The Mole

Greetings three readers I have left!

And welcome to another installment of "Erin's antibiotic illness."

In today's entry, we will explore my latest breakdown - one I'll heretofore refer to as "The Mole."

Since childhood, I've had this silly mole on my right forearm that always insisted on growing two long, silky, black hairs.

These hairs grew at an incredible - record-breaking? - rate so, no matter how often I shaved them, my constant companions would return within days.

Until Cipro.

Since my poisoning in 2015, I have steadily lost the hair on my head - to such an astonishing extent that I cut my always-long hair short and now use powders to cover the bald spots. But, through it all, The Mole hairs stayed. Like weird beacons of hope, they stayed.

They're gone now.

In fact, my arms have become completely hairless.

I've been sick now for 19 months - 19 months to the day, in fact, of when I took my last dose.

In what might startle some, and always makes me exceptionally sad, I ask God to send me signs on the anniversary days - the 15th - of the month, to show me whether or not I am getting better.

Call it psychosomatic if you like (I really don't care what you call it), but on these days I have unfailingly been given signs of increased illness.

On July 15, 2016 - at exactly 11 months - when I asked for my first sign - I completely lost my sense of taste and smell. Completely gone. Overnight. This lasted for six months.

On Sept. 15, 2016 - 13 months to the day - my menstrual cycle arrived impossibly early, signaling the hormonal deficiencies I was developing. I also got piercing ear and neck pain at this time, which, to this day has not dissipated.

Today, The Mole stopped growing its hairs.

...

Friends, to this point I have fought and fought - haggardly holding on to the hope that this was going to improve. That my body was going to beat this thing and rebound.

That I'd be one of the ones to get better.

Sadly, this is not the case.

For many who suffer the poisoning, they catch it early and cease the medication.

Though I had symptoms from pill two - none of the doctors I consulted about the symptoms thought it was the meds. So I was continuously dosed. And, when I got incredibly sick and was hospitalized, I was dosed with more, powerful antibiotics and steroids (which are counterindicated with Cipro).

I was left completely disabled.

And completely unbelieved by a majority of the medical community.

Since that time, I have been consulting with other victims (most of whom saw some level of improvement) and doing my own research.

What I've found isn't promising.

To begin, I have permanent CNS damage. Know what the CNS is? It's your brain. I have brain damage, and that shit don't heal.

It's why I can't sleep. It's what's causing my vision issues. It contributes to my constant tinitis, sound sensitivity and headaches.

Secondly - and why so many are crippled for life - Cipro can alter your mitochondrial DNA. Mitochondria are the building blocks of, well, basically everything. If the DNA of the mitochondria is damaged, your body begins producing damaged cells to replace those cells that are dead or dying. So instead of receiving a steady stream of healthy replacement cells like all of you do, I'm getting damaged ones. And those damaged ones are making more damaged ones. Which make more. And now the damaged ones are outnumbering the healthy ones. Which is why I am getting ever-sicker.

Well, that and the oxidative stress.

Oxidative stress, for those who don't know, is something we all have. But the body uses things like antioxidants to combat the oxidative stress, so you don't break down over time. Naturally, to remedy my oxidative stress, I have attempted to up my intake of all antioxidants. But, as Cipro is the gift that keeps on giving, it has screwed with my body's ability to absorb and utilize antioxidants.

It has also affected the way my hormones etc attach to proteins.

This is a known side effect of Cipro, but it is nowhere on the patient leaflets.

It's also nowhere on the patient leaflets that it can permanently affect how your hormones attach to proteins and therefore distribute throughout the body. So, basically, my body is producing adequate hormone but, as it cannot attach to proteins, it's not getting where it needs to go to get used. And therefore healing isn't happening.

My bloodwork shows my body is doing everything in its power to heal. My histidine levels are through the roof - histidine is used by the body to create healthy tissues and protect nerves (I also have peripheral neuropathy from this BTW. Lovely.). But again, the histidine isn't being utilized properly by my body to get where it needs to go to heal me.

So my poor body exhausts itself with fighting - and I cannot sleep (Brain damage! GABA receptors destroyed) to rest and replenish it.

...

All of this I see when I look down at The Mole.

Or in the mirror at my balding scalp.

Or at anything really, as my vision is so profoundly affected.

...

I am struggling.

I am hurting - physically, emotionally, and spiritually.

But there is no help for me.

And, sadly, if my path follows those of so many other severely poisoned persons, I will likely continue to get worse and not better.

I'm not sure what I want from you readers. Love and support, yes. But, most likely, a testimony for when I am gone.

I want you to know what brought me down.

I want you to know what took me.

I want you to know that, no matter what happens, I did not go gentle into that good night.

I fought the only way I knew how.

I never fully abandoned God, though I question whether He abandoned me.

I held out hope, not wanting to be the "sore storm".

I loved with all I had, in my very imperfect way.

...

I guess all I ask is that you remember me.

Cipro has taken so much, but please don't let it claim the memories you have of me.

No comments:

Post a Comment